Hi LHASA, I'm still here. I know people without lupus who have the same ear trouble you describe. It sounds like it may more likely be related to the flu. My left ear deafness was sudden but to this day, I do get a feeling of fullness in that ear when my left side is hurting and inflamed. A cold and flu can cause those same feelings. Oddly, the loss in my right ear is very gradual and I don't get the feeling of fullness on that side. I wish you would go to an ear, nose and throat specialist. You shouldn't wait too long and an audiologist is limited in what he or she can do beyond telling you whether you've lost any hearing. You need to get to the root of the problem.View Thread
Thanks for your reply, especially with the limited time you must have. Bless your heart! You truly have a full plate and I'm so in awe of what you're able to do, lupus and all. I started symptoms in my 50s and feel so awful for the young ones like you who have so much going on in your lives while trying to stay well. But I also like to think that you will see the day that lupus is cured and it won't be a life long condition for you. You just need to wait it out, though I know too well that's not always easy. Hang in there....better days are coming!View Thread
Gabyday, I got a notice that there was a new post this morning (Sunday) but it wasn't there. I'm thinking it might have been from you and if so, I didn't want to ignore it. If it was, thank you for response. Wish I could have read it, lol. View Thread
Gabyday, thank you for your response. The doctor did drop the Cellcept down to 1500 mg. but I may have to go back up if the symptoms get worse. It's good to know the hair loss stopped after a while. Mine seems to have stopped but I don't know if it was the change in doseage or not. Can you please tell me why you dislike methotrexate so much? My problem with it was it wasn't working well enough (even the injections) but the doctor may try it again with a small amount of Imuran.View Thread
I've been on Cellcept for about two months now, the last month at 2000 mg. daily. For the last few days I've noticed a lot of hair on the shower floor and my hair feels thinner. I believe it must be the Cellcept. Anyone experience this? This is worse than when I was on methotrexate. Does anyone know if it will stop eventually or continue? I don't want to ask the doctor to drop my doseage until I have more information. Thank you for any help you can offer.View Thread
Yes, I remember trying an in-the-ear aid once and it did itch. Mine are behind the ear with just a very thin tube going into the canal and it's very comfortable. My canals are also very small and narrow, but I quickly forgot the aids were even there. That's a little scary because I'm so afraid of losing them...very expensive to replace and the insurance is expensive too if I go that route. The aids still need some fine tuning but it's good to know you have benefited. I know I'll need to be patient.
I'm so glad to hear you have not suffered any additional loss. That's huge! And I, like you, also expect to be on Plaquenil indefinitely. My eye doctor just told me that "the powers that be" (whoever that is) have decided that a Plaquenil related eye exam is only necessary once a year. I had been going every six months for that annoying eye test. Once a year sounds good to me.View Thread
No, none of the several doctors I've been to can tell me what is the cause of the loss, but the rheumy and audiologist feel pretty certain it's autoimmune related. Right now the rheumy is trying to keep me at my usual dose of Imuran but will add another pill daily of the prednisone doesn't calm things down within a couple of weeks. I do believe, though, that Cellcept will be the next step after the Imuran. I don't know much about it and don't know how I would feel about going on it.
I was so surprised to hear that Colorado is sunny so much of the time. I guess I was thinking that it would be gray in winter like some other places, but I guess not. How nice! And yes, dry weather is good! I'm glad you're doing well in your current location.View Thread
Allie, thank you for your post. I just today got first notice of your and am sorry for the delay in responding. My audiologist says she sees hearing loss quite often in Sjogren's which I also have, but when I went to the renowned Sjogren's Syndrome Center in Philadelphia, Dr. Vivino and the audiologist there told me lupus causes much more hearing loss than lupus. And the Sjogren's Syndrome Handbook says it's uncommon for SS to cause hearing loss but it does happen. I guess it doesn't really matter which is doing it because the treatment is the same for both. The doctor put me on prednisone to cool things down and hopefully that will stop further damage. I believe your audiologist is right about the steroids, as there has been no change in my hearing, but hopefully it won't get worse. He does not believe Plaquenil is the problem either. Today I got two hearing aids, one for the hearing ear and a cross-aid for the deaf ear. Do you find that you get a lot of benefit from your aids? I have to decide within 30 days whether to keep mine.View Thread
WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home, at work, or with family and friends.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.